MAUDE Adverse Event Report: BRANCHBURG STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 20 X 25, FIRM; MESH, SURGICAL

BRANCHBURG STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 20 X 25, FIRM; MESH, SURGICAL
Catalog Number 2025002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Fistula (1862); Hernia (2240); Post Operative Wound Infection (2446)
Date of Event 09/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot associated with this event was not reported and remains unknown; therefore a review into the device history records could not be performed.No strattice devices were returned for evaluation.Based on the limited information, and without relevant patient factors, a relationship between the event and the strattice could not be determined.Due to the legal process, if additional information is made available during legal proceedings, a supplemental report will be submitted.
 
Event or Problem Description
Limited information was reported through a legal event that a patient was implanted with 1st strattice firm on (b)(6) 2018 and 2nd strattice firm on (b)(6) 2019.The form also indicates that on an unspecified date, the strattice implant had been ¿removed or revised¿.No information was provided on the indication for the initial surgery or the reason for the removal or revision.This is the patient reported under patient identifier (b)(6).This emdr is being submitted for the 2nd strattice firm.
 
Additional Manufacturer Narrative
Clarification to h6: previous medwatch submission noted re-herniation.Upon further information, abbvie has determined that the event of re-herniation did not occur.A review of the device history record for strattice lot sp200059 has been initiated.If any new, changed or corrected information is noted, a supplemental report will be submitted.This is a known potential adverse event addressed in the product labeling.Without relevant patient factors, a relationship between the strattice and this event could not be determined.Due to the legal process, if additional information is made available during legal proceedings, a supplemental report will be submitted.
 
Event or Problem Description
This is follow up#1 to report on (b)(6)2024, pmqa received notification from legal that the plaintiff profile form was received associated with this event.As per the ppf form, the patient underwent a incisional periumbilical hernia surgery and was implanted with 1st strattice device lot sp100505-117 and ref# (b)(4) on (b)(6)2018 and 2nd strattice device lot number sp200059 with ref# (b)(4) on (b)(6)2019.On (b)(6)2018, patient underwent takedown enterocutaneous fistula, small bowel resection, repair of recurrent ventral incisional hernia with mesh.Patient was implanted with a non-abbvie device.On (b)(6)2019, lysis of adhesions, takedown of entercutaneous fistula, small bowel resection with primary stapled side-to-side anastomosis, ventral hernia repair with biological mesh, wound vac.On (b)(6)2019, washout abdominal wound & closure, drain placement.On (b)(6)2019, debridement of abdominal wall wounds performed.On (b)(6)2020, excision of anterior abdominal wall draining infected sinuses x 2, and application of anterior abdominal wall wound vac x 2.On (b)(6)2020, i & d of abdominal wall abscess x 2.The form lists the condition that was treated: abdominal washout, repair of enterotomy, placement of strattice mesh, abdominal closure, wound vac between (b)(6)2018.Surgical follow-up/wound check, enterocutaneous fistula on (b)(6)2018.Enterocutaneous fistula on (b)(6)2018.Exploratory laparotomy, take down enterocutaneous fistula, small bowel resection, repair recurrent ventral incisional hernia with mesh (phasix) between (b)(6)2018.Stomach pain, exposed phasix mesh in the midline on (b)(6)2018.8 cm area of exposed phasix mesh with granulation tissue, wound dehiscence on (b)(6)2018.Hernia symptoms/complications approximately 2019.Enterocutaneous fistula, open wound of anterior abdominal wall, chronic abdominal pain on (b)(6)2019.Exposed phasix mesh trimmed to expose granulation tissue at base on (b)(6)2019 and exposed phasix mesh trimmed, abdominal pain, open wound on (b)(6)2019.Small area of exposed mesh present in upper portion of wound, pain on (b)(6)2019.Newly developed enterocutaneous fistula from exposed mesh site on (b)(6)2019.Exploratory laparotomy, lysis of adhesions, takedown of entercutaneous fistula, small bowel resection with primary stapled side-to-side anastomosis, ventral hernia repair with biological mesh (strattice), application of wound vac between (b)(6)2019.Washout abdominal wound & closure, drain placement, removal of previous wound vac on (b)(6)2019.Increased drainage in lower abdomen wall, purulent smell on (b)(6)2019.Area in lower portion of healing midline wound draining purulent material, wound & abscess in lower portion of abdomen, abdominal pain, open wound of abdominal wall on (b)(6)2019.Cutaneous abscess of abdominal wall, debridement of anterior abdominal wall wound on (b)(6)2019.Open wound of abdominal wall, abdominal pain on (b)(6)2019.Debridement of abdominal wall wounds, abdominal wall abscesses with fistulous tracts x 4, excision of fistulous tracts between (b)(6)2019.Persistently draining anterior abdominal wall wounds on (b)(6)2020.Drainage from anterior abdomen purulent related to midline wound, associated with pain on (b)(6)2020.Excision of anterior abdominal wall draining infected sinuses x 2, application of anterior abdominal wall wound vac x 2 on (b)(6)2020.Area over anterior abdominal wall - 2 open wounds, superior abdomen in epigastric region very small, lower abdominal wound to left of midline reopened - 1 cm with some drainage, abdominal pain on (b)(6)2020.Persistent area of purulent drainage from anterior abdominal wall, cutaneous abscess of abdominal wall on (b)(6)2020.Recurrent persistent drainage from anterior abdominal wall, ct - area of soft tissue stranding in midline without any definite collection, drainage from surgical site, abscess of abdominal wall on (b)(6)2020.Recurrent persistent drainage from anterior abdominal wall, drainage purulent, treated with antibiotics & i&d¿s, abscess of abdominal wall on (b)(6)2020.I & d of abdominal wall abscess x 2 between (b)(6)2020.Dressing change, drainage present on (b)(6)2020.Post-op wound infection, open wound of anterior abdominal wall, persistent draining from abdominal wall wound on (b)(6)2020.Epigastric tenderness, persistent drainage from abdominal wound, cutaneous abscess of abdominal wall on (b)(6)2020.Chronic drainage from abdominal wall, abscess of abdominal wall on (b)(6)2020 and chronic drainage from anterior abdominal wall, open wound of anterior abdominal wall on (b)(6)2020.Hernia symptoms, hernia repair, surgical follow-up, wound check/management; open wound of abdominal wall, abdominal pain, persistent draining from abdominal wall, abdominal pain, fistula, i & d, wound management between 2016 - 2022.Wound management, helps with daily necessities from 2017 - present.The ppf form also indicates that the patient was implanted with a non-abbvie device, ventralight echo lot #huat2594 on (b)(6)2017, phasix mesh, lot #huan0740 on (b)(6)2017 and phasix mesh, lot #hubn1640 on (b)(6)2018.The form indicates that the device was removed/revised on (b)(6)2008 due to ¿mesh being rolled up in the lower aspect of the hernia defect; (b)(6)2018 - exploratory laparotomy, extensive lysis of adhesions, small bowel resection, repair ventral hernia; (b)(6)2018 - abdominal exploration, repair enterotomy, washout & drainage of abscess, temporary abdominal closure;(b)(6)2018 - abdominal washout, repair of enterotomy, placement of 6 x 10 cm strattice mesh, abdominal closure; (b)(6)2018 - exploratory laparotomy, takedown enterocutaneous fistula, small bowel resection, repair of recurrent ventral incisional hernia with mesh; (b)(6)2019 - exploratory laparotomy, lysis of adhesions, takedown of enterocutaneous fistula, small bowel resection with primary stapled side-to-side anastomosis, ventral hernia repair with biological mesh, application of wound vac; (b)(6)2019 - washout abdominal wound & closure, drain placement; (b)(6)2019 debridement of abdominal wall wounds; (b)(6)2020 excision of anterior abdominal wall draining infected sinuses x 2, application of anterior abdominal wall wound vacuum-assisted closure x 2; (b)(6)2020 i & d of abdominal wall abscess x 2.There is no report of hernia recurrence following implantation this device.As reported in the initial: limited information was reported through a legal event that a patient was implanted with 1st strattice firm on (b)(6)2018 and 2nd strattice firm on (b)(6)2019.The form also indicates that on an unspecified date, the strattice implant had been ¿removed or revised¿.No information was provided on the indication for the initial surgery or the reason for the removal or revision.This is the patient reported under patient identifier (b)(6) (b)(4)).This emdr is being submitted for the 2nd strattice firm.

Brand Name
STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 20 X 25, FIRM
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
BRANCHBURG
one millennium way
branchburg NJ 08876
Manufacturer (Section G)
BRANCHBURG
one millennium way
branchburg NJ 08876
Manufacturer Contact
christopher belle
1 millennium way
branchburg, NJ 08876
9089471470
MDR Report Key19996350
Report Number1000306051-2024-00213
Device Sequence Number12524602
Product Code FTM
UDI-Device Identifier00818410010157
UDI-Public00818410010157
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K070560
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue Number2025002
Device Lot NumberSP200059
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer09/26/2024
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/20/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexMale